MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X8X27, 5 DG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 187827408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the tlif surgery for spinal canal stenosis was performed by using the concorde bullet.The fixed area was l5-s1 during the surgery, the following event was confirmed by the surgeon.After attaching the cage (187827408, lot#: 159462) to an inserter (part#: unknown), the surgeon tried to insert the cage by impacting the inserter with a hammer (part#: unknown).While adjusting the insertion angle of the cage, the inserter come off the cage.Then, it was found that the cage was broken, thus he was unable to hold it with the inserter.He extracted the broken cage by using a plier and then inserted another new cage.No broken pieces were found left in the patient¿s body, and the surgery was successfully completed with a less-than-30-minute delay.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination found the cage had fractured in half.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause cannot be positively determined.However, it should be noted that polymer/carbon-fiber cages are designed to support physiologic loads.Higher than anticipated torque levels when applied to insertion tools, can cause splitting or fracture of cages.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BUL LOR 9X8X27, 5 DG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7600867
Report Number1526439-2018-50551
Device Sequence Number1694984
Product Code MAX
UDI-Device Identifier10705034140056
UDI-Public(01)10705034140056
Combination Product (Y/N)N
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187827408
Device Catalogue Number187827408
Device Lot Number159462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1